[Skip to Navigation]
Views 803
Citations 0
Challenges in Clinical Electrocardiography
June 10, 2013

Bizarre and Wide QRS After Liver Transplant—Diagnosis

JAMA Intern Med. 2013;173(11):954-955. doi:10.1001/jamainternmed.2013.644b

The ECG revealed a regular wide complex tachycardia at a rate of 104 bpm (Figure 1). P waves were evident in leads V2 and V3 with 1:1 atrioventricular association. There was no response to carotid sinus massage. The QRS complex had a broad slurred sinusoidal pattern such that there was difficulty separating depolarization (the QRS complex) from repolarization (the ST segment and T wave).

Phenytoin and fluconazole were discontinued, while hemodialysis was continued in the intensive care unit. The ECGs were repeated (Figure 2 and Figure 3), while corrected phenytoin levels declined. Forty-eight hours after discontinuation of phenytoin and fluconazole treatment, the patient's ECG returned to baseline. Cardiac troponin levels remained normal throughout this period.

Add or change institution
×